Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 101, NWS Sioux Falls, SD

July 6, 20165 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 6, 2016, 10:05 PM CDT for 5 counties in South Dakota. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 10:05 PM CDT (03:05 UTC)
Expired
Jul 6, 2016, 10:45 PM CDT
In force
40 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beadle County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 117 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 7:38 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2121 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

333 
WUUS53 KFSD 070305
SVRFSD
SDC005-077-079-097-111-070345-
/O.NEW.KFSD.SV.W.0101.160707T0305Z-160707T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1005 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  EASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  WESTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 1004 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR YALE TO 7 MILES SOUTHWEST OF CARTHAGE TO 7
  MILES SOUTH OF ARTESIAN...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

AT 947 PM...A 58 MPH WIND GUST WAS REPORTED AT THE HURON AIRPORT.

* SEVERE THUNDERSTORMS WILL BE NEAR... CARTHAGE AROUND 1010 PM CDT.
  FEDORA AND ROSWELL AROUND 1015 PM CDT. HOWARD AROUND 1020 PM CDT.
  CANOVA AND VILAS AROUND 1025 PM CDT. DE SMET AND OLDHAM AROUND
  1030 PM CDT. LAKE PRESTON...RAMONA AND WINFRED AROUND 1035 PM CDT.
  MADISON...LAKE HERMAN STATE PARK...BADGER...ORLAND AND HETLAND
  AROUND 1045 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ERWIN
AND BANCROFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS! 
&&

LAT...LON 4454 9785 4454 9713 4385 9713 4385 9822
      4418 9824 4456 9823
TIME...MOT...LOC 0304Z 268DEG 50KT 4446 9802 4412 9785 4391 9795 

HAIL...0.75IN
WIND...60MPH
 
$$

WEISSER
1 follow-up statement
062 
WWUS53 KFSD 070324
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1024 PM CDT WED JUL 6 2016

SDC005-111-070333-
/O.CAN.KFSD.SV.W.0101.000000T0000Z-160707T0345Z/
SANBORN SD-BEADLE SD-
1024 PM CDT WED JUL 6 2016

...THE SEVERE THUNDERSTORM WARNING FOR SANBORN AND EASTERN BEADLE
COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
EAST CENTRAL SOUTH DAKOTA.

LAT...LON 4454 9713 4385 9713 4385 9785 4454 9785
TIME...MOT...LOC 0323Z 264DEG 50KT 4447 9769 4415 9749 4392 9763 

$$

SDC077-079-097-070345-
/O.CON.KFSD.SV.W.0101.000000T0000Z-160707T0345Z/
MINER SD-LAKE SD-KINGSBURY SD-
1024 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR MINER...WESTERN LAKE AND KINGSBURY COUNTIES...

AT 1023 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF DE SMET TO 9 MILES NORTH OF
HOWARD TO 6 MILES SOUTH OF VILAS...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  RAMONA...WINFRED AND OLDHAM AROUND 1035 PM CDT. 
  LAKE HERMAN STATE PARK...BADGER AND ORLAND AROUND 1045 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE ERWIN
AND BANCROFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE WARNED AREA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4454 9713 4385 9713 4385 9785 4454 9785
TIME...MOT...LOC 0323Z 264DEG 50KT 4447 9769 4415 9749 4392 9763 

HAIL...0.75IN
WIND...60MPH
 
$$

WEISSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:43 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jul 6, 6:43 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
643 PM CDT WED JUL 6 2016

.SHORT TERM...(This evening)
Issued at 333 PM CDT Wed Jul 6 2016

Still appear to be on track for a fairly significant damaging wind
event across the areas from central SD to northeast NE/northwest IA.
The big picture has a fairly significant trough in westerly flow
pushing into the northern Rockies, with a secondary trough pushing
into eastern Wyoming.  Convectively reinforced boundary remains
south of the CWA across mid Nebraska and Iowa, but drifting
northward and moisture is starting to pool near/north of the
boundary.  Getting a bit of ACCAS starting to enhance to a few
showers and thunderstorms across south central South Dakota as
leading edge of 8-8.5C/km mid level lapse rates push northeast
into the area.

Larger scale trough has initiated convection across northeast
Wyoming and near the Black Hills. Deep-layer shear of 50 to 60 knots
more than sufficient for storm organization, and expect activity
initially discrete to organize into a mesoscale linear system
through the evening. With 0-3km shear reaching 30-40 knots in pre-
convective environment, should be favorable for mesovortices along
lines which would be capable of producing enhanced wind damage or
even a brief tornado.  Area of greatest threat should start around I-
90 area or even a bit north through central SD, then work gradually
a bit more southward heading toward northwest Iowa. Wind gusts to
around 80 mph in higher concern area likely. Hail would primarily
occur with initial storms and those on the more exposed southern end
of the complex, likely maxing size around golf balls toward south
central SD early evening, and becoming increasingly less likely and
smaller maximum size going east/north. Again, should stress the
potential for a significant wind event near/south of I-90 in South
Dakota, heading toward the lower Missouri valley and parts of
northwest IA.

In terms of total rainfall, amounts will be somewhat limited by
the rapid movement of the system. Should be favorable to develop a
fairly broad stratiform shield behind the initial severe line, so
will use this to bolster total amounts. Not impossible to get high
enough rates and prolonged rains to threaten some spotty flash
flooding, and will have to watch the trailing southern edge for
repeated development through the lower Missouri valley later in
the night.

.LONG TERM...(Thursday through Wednesday)
Issued at 333 PM CDT Wed Jul 6 2016

Main forecast concern is the potential for severe weather weather on
Thursday.

There is a lot of uncertainty regarding convection tomorrow. The
uncertainty is related to the likely MCS that will move through
tonight and will leave the outflow boundary much closer to I-80 by
Thursday morning. Most higher resolution models keep this deep
moisture south of Sioux City and Storm Lake. There will also be
partly to mostly cloudy skies much of the day which may limit the
near surface instability which would keep the atmosphere somewhat
capped. However, there is a very strong upper level wave that will
reach the Missouri River during the morning and western Minnesota
and western Iowa the evening. Ahead of this wave there will be a
cold front which will move through the area and will likely be near
Hwy 71 by 00Z Friday. So there will be plenty of lift available.
In addition, 0-6 km shear will be from 40-50 kt as the upper wave
approaches which would be favorable for supercell development. At
this point, the expectation is that there may be isolated to
scattered convection in the morning - primarily west of I29 which
will be closer to the front. Thunderstorms should become more
widespread, especially in southwest Minnesota, during the early
afternoon as the front and wave moves to I-29. Storms may
gradually build south into northwest Iowa although how widespread
it will be depends on how much clearing there is as well as how
quickly new storms form near the outflow closer to I80. The storms
that form in the afternoon could be severe with large hail,
perhaps to golf ball size if supercells form, and damaging winds
to 65 mph. These storms should reach Hwy 71 by 00Z and move toward
I35 during the evening.

Once the front moves through northwest winds will bring drier and
somewhat cooler air into the region for Friday.  With clearing skies
and drier dew points, overnight lows will be around 60.  On Friday,
northwest flow will result in a well-mixed atmosphere which will
mean dew points primarily in the 50s by afternoon. Temperatures will
also warm due to mixing into the lower to mid 80s. High pressure
will move over eastern SD late Friday afternoon and then gradually
move east into Minnesota and Iowa. With light winds and clear skies
east of I-29, lows will be in the upper 50s. Increasing southeast
winds will keep lows in the lower to mid 60s over the James and
Missouri River Valleys. On Saturday, southeast winds will
increase through the day with gusts over 20 mph possible. It will
also be a more humid west of I-29. Highs on Saturday will range
from the upper 70s in southwest Minnesota and the Iowa Great Lakes
to near 90 in south central South Dakota.

Due to the expected severe weather outbreak later today, a consensus
forecast was used for Sunday through Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 643 PM CDT Wed Jul 6 2016

Main concern is severe convective potential for the evening and
early overnight. Likely to find a line of severe storms pushing
through southeast South Dakota into southwest Minnesota, northeast
Nebraska, and northwest Iowa. Stronger storms will likely contain
brief IFR visibility and MVFR ceiling, as well as surface wind gusts
from 40 to 60 knots with leading gust front. Appears more likely the
stronger winds could impact KFSD/KSUX than KHON TAF location. There
could also be areas where a wake low develops behind the main line
of storms, with stronger winds following from an opposing direction.

Severe threat expected to shift east of the forecast area before
daybreak, and although additional thunderstorm development possible
throughout the day Thursday, timing and location difficult to pin
down and thus no mention of thunder during the daytime hours
Thursday.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...Chapman
LONG TERM...Schumacher
AVIATION...Chapman
Hazardous weather outlook, Jul 6, 6:06 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
606 PM CDT WED JUL 6 2016

NEZ013-SDZ050-052-053-057>061-063>066-068>070-072315-
DIXON-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO ROLL FROM PORTIONS OF CENTRAL SOUTH
DAKOTA TOWARD THE LOWER MISSOURI VALLEY DURING THE EVENING AND
EARLY OVERNIGHT. THERE IS POTENTIAL FOR A SIGNIFICANT DAMAGING
WIND EVENT WITH WINDS GUSTS TO AROUND 80 MPH...ALONG WITH ISOLATED
TORNADOES WHICH COULD LOCALLY ENHANCE WIND SPEEDS. A FEW STORMS
TOWARD SOUTH CENTRAL SOUTH DAKOTA EARLY THIS EVENING COULD HAVE
HAIL UP TO GOLF BALL SIZE...WITH POTENTIAL HAIL SIZE REDUCED AS
STORMS PROGRESS FURTHER EASTWARD...LIKELY UP TO QUARTER TO HALF
DOLLAR SIZE. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH
AMOUNTS IN EXCESS OF ONE INCH...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. AN
ISOLATED STORM COULD BE SEVERE IN THE AFTERNOON WITH LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM IN SOUTH CENTRAL
SOUTH DAKOTA...AND TOWARD 10 PM TOWARD VERMILLION.

SDZ038>040-054>056-072315-
BEADLE-KINGSBURY-BROOKINGS-MINER-LAKE-MOODY-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND ROLL EAST
ACROSS THE AREA TONIGHT. SOME OF THESE STORMS COULD BE SEVERE
WITH THE MAIN THREATS BEING HAIL TO THE SIZE OF QUARTERS AND WIND
GUSTS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY MORNING INTO
EARLY THURSDAY AFTERNOON. A FEW OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLE AFTER 7 PM.

IAZ002-003-013-014-021-022-032-072315-
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING AND PUSH
EASTWARD ACROSS THE AREA OVERNIGHT. SOME OF THESE STORMS COULD BE
SEVERE WITH THE MAIN THREAT AS WIND GUSTS TO 65 MPH. IN ADDITION...
HEAVY RAINFALL WILL BE POSSIBLE WITH AMOUNTS IN EXCESS OF ONE INCH...
WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON
AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE
HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 10 PM.

MNZ071-072-080-081-089-090-097-072315-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND PUSH
EASTWARD ACROSS THE AREA OVERNIGHT. SOME OF THESE STORMS COULD BE
SEVERE WITH THE MAIN THREATS BEING WIND GUSTS TO AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY FROM LATE
MORNING TO EARLY EVENING. A FEW OF THESE STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL POSSIBLE AFTER 10 PM.

IAZ001-012-020-031-MNZ098-NEZ014-SDZ062-067-071-072315-
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DAKOTA-MINNEHAHA-LINCOLN SD-
UNION-
606 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO ROLL ACROSS THE AREA LATER THIS
EVENING AND EARLY OVERNIGHT. THE MAIN THREAT WITH THESE STORMS
WILL BE WIND GUSTS TO 70 MPH...WITH A LESSER THREAT FOR HAIL UP TO
THE SIZE OF QUARTERS. IN ADDITION...HEAVY RAINFALL WILL BE
POSSIBLE WITH AMOUNTS IN EXCESS OF ONE INCH...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AFTERNOON. A
FEW SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING
WINDS...AND EVEN AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 9 PM.

In the hours before

Local storm report, Jul 6, 9:02 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     3 S CHAMBERLAIN         43.77N 99.32W
07/06/2016  M60 MPH          BRULE              SD   ASOS

            .

&&

AF
Local storm report, Jul 6, 9:17 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     6 SW DANTE              42.98N 98.27W
07/06/2016  E60 MPH          CHARLES MIX        SD   EMERGENCY MNGR

            .

&&

AF
Local storm report, Jul 6, 9:59 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
959 PM CDT WED JUL 6 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             3 S CHAMBERLAIN         43.77N 99.32W
07/06/2016  E1.50 INCH       BRULE              SD   EMERGENCY MNGR

            .

&&

AF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:45 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory30 min
Jul 6, 8:56 PM CDTSevere Thunderstorm WarningFSDBrule34 min
Jul 6, 9:06 PM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld24 min
Jul 6, 9:09 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix, Hutchinson36 min
Jul 6, 9:38 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Turner, Yankton37 min
Jul 6, 10:10 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union, Yankton50 min
Jul 6, 10:21 PM CDTSevere Thunderstorm WarningFSDHanson, McCook39 min
Jul 6, 10:39 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Moody36 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.